MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHX HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHX HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Catalog Number C01A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Collapse (2416)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: primary osteoporosis type of fracture: compression fracture levels implanted: t11-l5 it was reported that the patient underwent a kyphoplasty at l1, l3.Post-op, collapse occurred at l1 and patient experienced neurological symptoms due to osteophyte invagination into the spinal canal.Hence, posterior fusion was performed as a result of the event.

Brand Name
KYPHX HV-R BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8244747
Report Number1030489-2019-00050
Device Sequence Number2701652
Product Code NDN
UDI-Device Identifier00643169097865
UDI-Public00643169097865
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberC01A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age79 YR
Patient Weight75